Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 61, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 23, 2018, 1:58 PM CDT for Val Verde County, Texas. It took effect at Sep 23, 2018, 8:48 PM CDT. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2018, 1:58 PM CDT (18:58 UTC)
- In effect from
- Sep 23, 2018, 8:48 PM CDT
- Expired
- Sep 25, 2018, 12:30 AM CDT
- In force
- 28 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 78 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Devils River at Pafford Crossing near Comstock (CMKT2).
- Action stage
- 4 ft
- Minor stage
- 5 ft
- Moderate stage
- 6 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08449400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
161
WGUS44 KEWX 231858
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
158 PM CDT Sun Sep 23 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Devils River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC465-241258-
/O.NEW.KEWX.FL.W.0061.180924T0148Z-180925T0530Z/
/CMKT2.2.ER.180924T0148Z.180924T0600Z.180924T1730Z.NO/
158 PM CDT Sun Sep 23 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Devils River At Pafford Crossing nr Comstock.
* from this evening to late Monday night...or until the warning is cancelled.
* At 1:15 PM Sunday the stage was 3.9 feet (1.2 meters).
* Flood stage is 5.0 feet (1.5 meters).
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to rise to near
8.5 feet (2.6 meters) by after midnight tomorrow. The river will fall below
flood stage by tomorrow early afternoon.
* Impact...At 8.0 feet...(2.4 meters), Moderate flooding covers several hundred
yards of the flood plain. Campers, automobiles and equipment can be washed
downstream below Juno to Amistad Reservoir. Livestock should be moved from
flood prone areas of the flood plain.
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Pafford Crossing 4 5 3.9 Sun 1 PM 6.1 4.0 3.4 3.0 2.9
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG DAY TIME Mon Tue Wed Thu Fri
Pafford Crossing 1 2 1.2 Sun 1 PM 1.9 1.2 1.0 0.9 0.9
&&
LAT...LON 2968 10103 2971 10095 2966 10089 2956 10092
2953 10100 2963 10097
$$1 follow-up statement
557
WGUS84 KEWX 231933
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
233 PM CDT Sun Sep 23 2018
...The flood warning is cancelled for the following rivers in Texas...
Devils River At Bakers Crossing 19N Of Comstock Affecting Val Verde County
Devils River At Pafford Crossing nr Comstock Affecting Val Verde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC465-232003-
/O.CAN.KEWX.FL.W.0058.000000T0000Z-180924T1624Z/
/BKCT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
233 PM CDT Sun Sep 23 2018
The flood warning is cancelled for
the Devils River At Bakers Crossing 19N Of Comstock.
* At 6:30 AM Sunday the stage was 3.7 feet (1.1 meters).
* Flood stage is 6.0 feet (1.8 meters).
* Forecast...The river will crest below flood stage at 3.8 feet (1.2 meters) this
evening.
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Bakers Crossing 4 6 3.7 Sun 6 AM 3.2 3.1 3.1 3.1 3.1
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG DAY TIME Mon Tue Wed Thu Fri
Bakers Crossing 1 2 1.1 Sun 6 AM 1.0 0.9 0.9 0.9 0.9
&&
LAT...LON 2996 10118 2996 10110 2989 10097 2971 10095
2968 10103 2986 10105
$$
TXC465-232003-
/O.CAN.KEWX.FL.W.0061.000000T0000Z-180925T0530Z/
/CMKT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
233 PM CDT Sun Sep 23 2018
The flood warning is cancelled for
the Devils River At Pafford Crossing nr Comstock.
* At 2:15 PM Sunday the stage was 3.8 feet (1.2 meters).
* Flood stage is 5.0 feet (1.5 meters).
* Forecast...The river crested below flood stage at 4.5 feet (1.4 meters).
* Impact...At 5.0 feet...(1.5 meters), Minor lowland flooding one quarter mile
wide at Pafford Crossing covers most of the right bank. Turbulent flow above
Pafford Crossing to Amistad Reservoir can wash campers, automobiles, and
equipment downstream.
&&
Below are the latest river stages and forecasts (feet):
BF FLD Observed Forecast 7AM (FT)
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Pafford Crossing 4 5 3.8 Sun 2 PM 3.0 2.8 2.8 2.8 2.8
Below are the latest river stages and forecasts (meters):
BF FLD Observed Forecast 7AM (M)
Location STG STG STG DAY TIME Mon Tue Wed Thu Fri
Pafford Crossing 1 2 1.2 Sun 2 PM 0.9 0.9 0.9 0.9 0.9
&&
LAT...LON 2968 10103 2971 10095 2966 10089 2956 10092
2953 10100 2963 10097
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 23, 12:20 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Sep 23, 12:20 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1220 PM CDT Sun Sep 23 2018 .AVIATION... MVFR/VFR clouds remain in place and should remain for much of the valid TAF period. Bases should become VFR areawide this afternoon before returning back to MVFR overnight. Otherwise, light northerly flow will become southwesterly tomorrow afternoon. No major issues are expected in this TAF period. && .PREV DISCUSSION... /ISSUED 1136 AM CDT Sun Sep 23 2018/ UPDATE... Cloudy skies will persist across most of the area today as a mid- level disturbance remains over central Texas. The Rio Grande Plains will continue to see partly cloudy skies as a drier airmass pushes down from the northwest. Can't rule out few sprinkles or very light rain across the northern Hill Country area this afternoon as the disturbance circulates around. Highs are expected to reach only the mid 70s across the Hill Country and low to mid 80s rest of south central Texas. PREV DISCUSSION... /ISSUED 636 AM CDT Sun Sep 23 2018/ AVIATION... At KAUS/KSAT/KSSF, MVFR CIGs will prevail with mainly N to NW winds of 4 to 8 KTs today through Monday morning. Patchy -RA is possible due to weak isentropic lift, however any impacts will not change flight categories. At KDRT, VFR SCT level clouds will prevail with mainly daytime NW winds of 7 to 11 KTs. PREV DISCUSSION... /ISSUED 330 AM CDT Sun Sep 23 2018/ SHORT TERM (Today through Monday)... Below normal temperatures are forecast today, in the wake of yesterday's cold front and with abundant cloud cover across the northeast 2/3rds of the CWA. Models are generating patchy light QPF today across the Hill Country into the I-35 corridor and near and east of the I-35 corridor on Monday, as some weak forcing and moisture wrap into the area around the mid level low, which opens up tomorrow and lifts northeast. Overall coverage will be patchy/isolated with rain chances 20% or less. Slightly warmer tomorrow afternoon with partial clearing taking place. LONG TERM (Monday Night through Saturday)... Moisture pool during the day on Tuesday will remain confined to the Coastal Plains. A few showers will be possible across the southeast CWA during the day. Highs on Tuesday back near normals for this time of year. An upper level trough will deepen into the Southern Plains Tuesday night and Wednesday, sending a cold front south towards the area. The moisture pool across the Coastal Plains will surge north into South Central Texas Tuesday night and Wednesday, in advance of the trough and front. Models are keying in on increasing PoPs Wednesday morning into the I-35 corridor and expanding farther northwest during the afternoon. The weak front looks to enter the Hill Country, southern Edwards Plateau, and portions of the Rio Grande Wednesday afternoon and evening and stall somewhere over the central CWA Thursday morning, although there are questions on exactly where this will take place. Broad convergent low level flow ahead of the front, where precipitable water values of 1.8-2.0 inches are pooled, and modest height falls with the tail end of the trough approaching and moving into the region, should generate good chances for scattered showers and storms Wednesday and Thursday. Forecast confidence decreases Friday into next weekend. The front looks to wash out somewhere over the area by Thursday afternoon. However high moisture values still remain pooled over the area and there are signals in both the GFS and ECMWF of a continued weakness and disturbances aloft remaining over the region. This could continue rain chances Friday into next weekend, although confidence in timing and locations is low. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 79 70 86 72 90 / 10 - 20 10 - Austin Bergstrom Intl Airport 79 68 87 71 90 / 10 - 20 10 10 New Braunfels Muni Airport 81 69 88 71 91 / 10 - 20 10 10 Burnet Muni Airport 76 66 83 69 88 / 10 10 20 0 - Del Rio Intl Airport 84 68 89 70 91 / 0 0 0 0 0 Georgetown Muni Airport 77 67 84 70 89 / 10 10 20 - - Hondo Muni Airport 81 69 87 71 91 / 10 - 10 0 - San Marcos Muni Airport 79 69 87 71 90 / 10 - 20 10 10 La Grange - Fayette Regional 82 70 89 72 90 / 10 10 20 10 30 San Antonio Intl Airport 81 69 87 72 90 / 10 - 20 10 10 Stinson Muni Airport 82 70 88 73 91 / 10 - 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Hampshire Synoptic/Grids...17 Public Service/Data Collection...33
Hazardous weather outlook, Sep 23, 5:35 AM CDT, 8 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 535 AM CDT Sun Sep 23 2018 TXZ171>173-183>194-202>209-217>225-228-241045- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 535 AM CDT Sun Sep 23 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 12:54 AM CDT | River Flood Warning | EWX | Val Verde | 31 hr |
| Sep 23, 5:29 AM CDT | River Flood Warning | EWX | Llano | 6 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.